Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Wilmington, OH

June 29, 2021Dearborn County, Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2021, 7:45 PM EDT for Dearborn County, Ripley County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 7:45 PM EDT (23:45 UTC)
Expired
Jun 29, 2021, 8:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dearborn County, IN, Ripley County, IN

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:28 PM EDTTSTM WND DMG5 Nnw Versailles, INTREE AND POWER LINES DOWN IN OSGOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WUUS51 KILN 292345
SVRILN
INC029-137-300030-
/O.NEW.KILN.SV.W.0051.210629T2345Z-210630T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
745 PM EDT Tue Jun 29 2021

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southern Ripley County in southeastern Indiana...
  Dearborn County in southeastern Indiana...

* Until 830 PM EDT.

* At 745 PM EDT, a severe thunderstorm was located near Versailles,
  moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
  Milan, Osgood, Dillsboro, Moores Hill, Guilford, Wilmington,
  Manchester, Sunman, Rexville, Cold Springs, Farmers Retreat,
  Friendship, Versailles Lake and Mount Sinai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3912 8536 3924 8507 3923 8483 3913 8482
      3908 8486 3906 8490 3904 8489 3902 8490
      3891 8538
TIME...MOT...LOC 2345Z 208DEG 8KT 3906 8519 

HAIL...1.00IN
WIND...60MPH
 
$$

Hatzos
3 follow-up statements
517 
WWUS51 KILN 300000
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
800 PM EDT Tue Jun 29 2021

INC029-137-300030-
/O.CON.KILN.SV.W.0051.000000T0000Z-210630T0030Z/
Ripley IN-Dearborn IN-
800 PM EDT Tue Jun 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN RIPLEY AND DEARBORN COUNTIES...

At 800 PM EDT, a severe thunderstorm was located near Moores Hill,
moving northeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
Milan, Osgood, Dillsboro, Moores Hill, Guilford, Wilmington,
Manchester, Sunman, Rexville, Cold Springs, Farmers Retreat,
Friendship, Versailles Lake and Mount Sinai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3912 8536 3924 8507 3923 8483 3913 8482
      3908 8486 3906 8490 3904 8489 3902 8490
      3891 8538
TIME...MOT...LOC 0000Z 207DEG 6KT 3910 8500 

HAIL...1.00IN
WIND...60MPH
 
$$

Hatzos
472 
WWUS51 KILN 300017
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
817 PM EDT Tue Jun 29 2021

INC029-137-300030-
/O.CON.KILN.SV.W.0051.000000T0000Z-210630T0030Z/
Ripley IN-Dearborn IN-
817 PM EDT Tue Jun 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL RIPLEY AND DEARBORN COUNTIES...

At 817 PM EDT, a severe thunderstorm was located over Moores Hill,
moving north at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
Milan, Osgood, Dillsboro, Moores Hill, Guilford, Wilmington,
Manchester, Sunman, Mount Sinai, Rexville, Cold Springs, Benham,
Weisburg and New Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3912 8536 3924 8507 3923 8483 3913 8482
      3908 8486 3906 8490 3904 8489 3903 8505
      3900 8518 3891 8538
TIME...MOT...LOC 0017Z 202DEG 12KT 3914 8505 

HAIL...<.75IN
WIND...60MPH
 
$$

Hatzos
392 
WWUS51 KILN 300028
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
828 PM EDT Tue Jun 29 2021

INC029-137-300035-
/O.EXP.KILN.SV.W.0051.000000T0000Z-210630T0030Z/
Ripley IN-Dearborn IN-
828 PM EDT Tue Jun 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RIPLEY AND DEARBORN
COUNTIES WILL EXPIRE AT 830 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3912 8536 3924 8507 3923 8483 3913 8482
      3908 8486 3906 8490 3904 8489 3903 8505
      3900 8518 3891 8538
TIME...MOT...LOC 0025Z 208DEG 8KT 3915 8504 

$$

Hatzos

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:21 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 29, 4:21 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
421 PM EDT Tue Jun 29 2021

.SYNOPSIS...
Warm and muggy conditions with scattered storms continue
through the evening under the western periphery of subtropical
high pressure centered off the United States east coast.
The coverage of showers and storms increases Wednesday and
Thursday with a slow-moving frontal system before cooler -- and
a bit drier -- weather returns late in the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Weak southwesterly flow to continue through the near term on the
backside of subtropical high pressure to the east. A mid-level
trough will slowly dig south into the upper Midwest late tonight
with height falls by morning. Scattered diurnal convection this
evening will slowly decrease in coverage after sunset. Low
temperatures will stay in the low 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Heights slowly fall through the day on Wednesday as a weak
frontal boundary sags south into lower Michigan. With cooling
aloft accompanied by weakly convergent low-level flow, expect
showers and storms to increase in coverage by late morning and
continue through the afternoon. Increasing clouds will likely
limit instability to some degree, though shear increases a bit
to the 20-25 knot range by afternoon. Feel this combination
supports HWO mention of potential for a few storms containing
strong to damaging wind gusts.

Highs on Wednesday peak in the low to mid 80s by afternoon.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Positively tilted mid level trof to drop south through the Great
Lakes Thursday with surface cold front dropping south through the
Ohio Valley Friday. Have categorical pops across the south and
central counties with the potential for heavy rainfall into Thursday
evening with precipitable water values approaching 2 inches. Model
solutions continue to show this system to be progressive, so any
flood threat looks minimal at this point. Temperatures a little
cooler with highs in the upper 70s to around 80 Thursday.

Additional mid level energy to drop into the trof with a closed low
developing over Eastern Ohio/Western PA late Friday/Saturday. This
will keep low chance pops for diurnally driven showers and embedded
thunderstorms on both days. The best pops will occur across the east
closer to the mid level low and cooler temperatures aloft. Cooler
temperatures will continue with highs Friday and Saturday in the mid
and upper 70s.

This system will push east on Sunday with a slight chance of pcpn
coming to an end. Temperatures look to moderate slightly with highs
around 80 Sunday.

A weak shortwave spilling south around the periphery of a ridge
building into the area may lead to a few showers over the northeast
Monday. Confidence on this feature and associated pcpn is low.
Warming trend to continue with highs on Monday in the mid 80s.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR conditions to remain through the TAF period with showers and
storms being the main impact to aviation. Scattered coverage
this evening increases Wednesday with the approach of a
weakening cold front. Light southerly winds will continue
outside of storms.

.OUTLOOK...Thunderstorms possible through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hogue
Hazardous weather outlook, Jun 29, 4:34 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
434 PM EDT Tue Jun 29 2021

INZ050-OHZ026-034-035-042>046-051>056-302045-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-
434 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

Scattered thunderstorms are expected through this evening. A few
of the storms may become strong to severe. The primary threat is
strong to damaging winds. Locally heavy rainfall will also be
possible.

The combination of heat and humidity will push heat index values
into the mid and upper 90s early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are likely on Wednesday. A few of the
storms may become strong to severe during the afternoon and evening.
The primary threat is strong to damaging winds. Locally heavy
rainfall will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-088-
302045-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
434 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

The combination of heat and humidity will push heat index values
into the mid and upper 90s early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are likely on Wednesday. A few of the
storms may become strong to severe during the afternoon and evening.
The primary threat is strong to damaging winds. Locally heavy
rainfall will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 7:20 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
720 PM EDT Tue Jun 29 2021

INZ074-KYZ091-OHZ070-077-292345-
Dearborn IN-Boone KY-Hamilton OH-Butler OH-
720 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN...NORTH
CENTRAL BOONE...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 745 PM EDT...

At 720 PM EDT, radar indicated a strong thunderstorm over Cleves,
moving north at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...

Locations impacted include...
Harrison, Lawrenceburg, Greendale, Bright, Hidden Valley, Cleves,
Shawnee, Taylor Creek, Miami Heights, Dry Ridge, Blue Jay, Dunlap,
Colerain Township, Mack, Monfort Heights, New Haven, Grandview,
Addyston, North Bend and West Harrison.

This includes the following Interstates...
 I-74 in Indiana between mile markers 169 and 171.
 I-74 in Ohio between mile markers 0 and 12.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3931 8486 3931 8482 3933 8482 3928 8456
      3907 8474 3910 8488
TIME...MOT...LOC 2320Z 197DEG 17KT 3918 8477

Campbell
Local storm report, Jun 29, 7:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             LANDEN                  39.31N 84.28W
06/29/2021  M1.00 INCH       WARREN             OH   PUBLIC

            TIME EST BY RADAR.

&&

LC
Special weather statement, Jun 29, 7:37 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
737 PM EDT Tue Jun 29 2021

INZ073>075-300015-
Ripley IN-Ohio IN-Dearborn IN-
737 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT OHIO...RIPLEY AND DEARBORN
COUNTIES UNTIL 815 PM EDT...

At 737 PM EDT, radar indicated a strong thunderstorm near Versailles,
moving northeast at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...

Locations impacted include...
Aurora, Versailles, Milan, Osgood, Dillsboro, Moores Hill,
Wilmington, Manchester, French, Sunman, Hartford, Holton, Rexville,
Cold Springs, Penntown, Farmers Retreat, Friendship, Versailles Lake,
Mount Sinai and Benham.

This includes I-74 in Indiana between mile markers 156 and 160.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3906 8544 3931 8505 3931 8502 3907 8489
      3905 8490 3901 8486 3893 8514 3893 8520
      3891 8521 3891 8544
TIME...MOT...LOC 2337Z 242DEG 13KT 3907 8517

Campbell
Local storm report, Jun 29, 7:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             2 N LOVELAND            39.29N 84.27W
06/29/2021  M0.50 INCH       HAMILTON           OH   BROADCAST MEDIA

            HALF INCH HAIL.

&&

LC
Special weather statement, Jun 29, 7:39 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
739 PM EDT Tue Jun 29 2021

OHZ051-053-061-062-300015-
Montgomery OH-Clark OH-Greene OH-Miami OH-
739 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK...
NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES UNTIL 815 PM EDT...

At 739 PM EDT, radar indicated a strong thunderstorm over Huber
Heights, moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...

Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Vandalia, New Carlisle, Oakwood, Yellow Springs, Wright-Patterson
Afb, Enon, Brown, Riverside, Clayton, Shiloh, Donnelsville, Green
Meadows, Phoneton and Overlook-Page Mano.

This includes the following Interstates...
 I-70 in Ohio between mile markers 31 and 50.
 I-75 in Ohio between mile markers 54 and 63.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3993 8389 3980 8390 3970 8416 3984 8428
      4001 8403
TIME...MOT...LOC 2339Z 230DEG 20KT 3982 8414

Hatzos
Special weather statement, Jun 29, 7:40 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 PM EDT Tue Jun 29 2021

OHZ062-072-080-300015-
Highland OH-Clinton OH-Greene OH-
740 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CLINTON...SOUTHEASTERN GREENE
AND NORTHWESTERN HIGHLAND COUNTIES UNTIL 815 PM EDT...

At 739 PM EDT, radar indicated a strong thunderstorm near New Vienna,
moving northeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Wilmington, Sabina, Lynchburg, Leesburg, New Vienna, Russell,
Martinsville, Bowersville, Highland, Port William, Paintersville,
Melvin, Lumberton, Samantha, Oakland, Lees Creek, Morrisville, Ogden,
Interstate 71 at US Route 68 and Cowan Lake State Park.

This includes I-71 in Ohio between mile markers 46 and 59.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8395 3965 8376 3941 8359 3938 8359
      3938 8356 3928 8349 3919 8383
TIME...MOT...LOC 2339Z 239DEG 8KT 3936 8374

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:37 PM EDTSpecial Weather StatementILNDearborn, Ripley38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.